Automorphism invariance and identities

Khukhro, E. I. and Klyachko, A. A. and Makarenko, N. Y. and Melnikova, Yu. B. (2009) Automorphism invariance and identities. Bulletin of the London Mathematical Society, 41 (5). pp. 804-816. ISSN 0024-6093

Full text not available from this repository.

Item Type:Article
Item Status:Live Archive

Abstract

If an outer (multilinear) commutator identity holds in a large subgroup of a group, then it holds also in a large characteristic subgroup. Similar assertions are valid for algebras and their ideals or subspaces. Varying the meaning of the word 'large', we obtain many interesting and useful facts. An example is produced showing that these results cannot be extended to arbitrary (non-multilinear) identities. As an application, a sharp estimate is given for the 'virtual derived length' of a (virtually solvable)-by-(virtually solvable) group. © 2009 London Mathematical Society.

Keywords:Groups
Subjects:G Mathematical and Computer Sciences > G100 Mathematics
Divisions:College of Science > School of Mathematics and Physics
Related URLs:
ID Code:15589
Deposited On:03 Jan 2016 20:24

Repository Staff Only: item control page